Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP!!!!!! My toes, legs and arms are numb!!!
Dec 1, 2000

Dear Dr.

First and foremost I want to thank you all for this incredible site...It has been very helpful for me dealing with this disease. My question however is that lately (I am a female who has been HIV+ for four years and I am on no meds)I have experienced numbness on my legs, toes and arms while I'm sleeping...I don't experience this during the day, but I also have noticed when I walk a long time my soles start aching and my toes get numb...Is this neuropathy?? I am really scared and will visit my doctor soon, but I was wondering if you will be able to help me since I am freaking out.. Thanks again..

Response from Dr. Henry

Yes -- that could be neuropathy due to HIV itself or less likely some other cause (such as spinal stenosis, a vertebral disc, other infection, etc). It also could simply be a problem with the support in your feet/arches or something like that. Your doc would perform a good history and exam and help sort out the possibilities. You should not be scared -- this is a common problem and can usually be helped and rarely indicates something disastrous that would cause you to freak out. I hesitate to make any recommendations other than don't hesitate to see your doc or nurse to have that evaluated -- you probably will be relieved with the advise you get. KH

Keith Henry, M.D.



Previous
I need advice for L2-7001 a form of Proleukin..
Next
HIV /AIDS , PCP and Diabetes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement